MAUDE Adverse Event Report: SEASPINE INC. UCR FIXATION SYSTEM; SPINAL PEDICLE FIXATION FOR DEGENERATIVE DISC DISEASE

SEASPINE INC. UCR FIXATION SYSTEM; SPINAL PEDICLE FIXATION FOR DEGENERATIVE DISC DISEASE
Catalog Number 10-1045
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 10/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
X-ray image confirms rod break (l2).Product and product manufacturer confirmed through archived sales data from index surgery.No product will be returned, as it remains in the patient.No further evaluation of the product can be completed at this time.Patient has degenerative disc disease & rheumatoid arthritis.It is unknown if the patient complied with post-op care.Patient indicated no fusion in l2.Patient indicated did not sustain a fall/impact of some sort.Labeling notes, warnings and precautions include the following: there are many biological and mechanical factors that affect the longevity of these devices including anatomical stability, patient activity level and patients compliance with post-surgical instructions.These internal fixation devices are load sharing devices that hold bony structures in alignment until healing occurs, if healing is delayed, or does not occur, the implant may eventually disassemble, loosen bend or break.In conclusion, there are no other rod fracture complaints or material non-conformances on the part number which suggest that a manufacturing error may have caused or contributed to this mode of failure.Actual device has not been evaluated.Length of implantation and pseudo arthritis, material fatigue may have contributed to the event, but no conclusion can be drawn at this time.The root cause is unknown.Discarded by hospital.
 
Event or Problem Description
On (b)(6) 2015 patient underwent revision surgery for rod slippage at the caudal end of the construct.The revision surgery also included a pedicle subtraction osteotomy (pso) to correct flat back and to extend the construct one level to s2.Patient continued treatment for 18 more months.On (b)(6) 2017, patient heard pop sound and a post-operative examination confirmed the rod break at l2.Patient indicated she didn't achieve solid fusion in l2.No corrective action such as revision surgery has occurred.

Brand Name
UCR FIXATION SYSTEM
Common Device Name
SPINAL PEDICLE FIXATION FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key6595973
Report Number3012120772-2017-00007
Device Sequence Number324872
Product Code KWP
UDI-Device Identifier10889981029432
UDI-Public10889981029432
Combination Product (Y/N)N
PMA/510(K) Number
K043232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number10-1045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR